On global stability of internet congestion control

Matthew Peet, Sanjay Lall

Research output: Chapter in Book/Report/Conference proceedingConference contribution

1 Scopus citations

Abstract

In this paper, we address the question of global asymptotic stability of TCP/AQM congestion control protocols. We analyze a well-known model, whose dynamics were previously shown to be locally stable via analysis of its linearization. We show that in fact the nonlinear dynamics are globally stable, and we explicitly account for the effects of both nonlinearities and time-delays in the dynamics. These results apply to the case of a single link with sources of identical fixed delay, and show that global stability holds under the same conditions that local stability does. The dynamic model analyzed is nonlinear, nonsmooth, and contains a delay, and the proof is based on the theory of integral-quadratic constraints.

Original languageEnglish (US)
Title of host publicationProceedings of the IEEE Conference on Decision and Control
Pages1035-1041
Number of pages7
Volume1
StatePublished - 2004
Externally publishedYes
Event2004 43rd IEEE Conference on Decision and Control (CDC) - Nassau, Bahamas
Duration: Dec 14 2004Dec 17 2004

Other

Other2004 43rd IEEE Conference on Decision and Control (CDC)
CountryBahamas
CityNassau
Period12/14/0412/17/04

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Safety, Risk, Reliability and Quality
  • Chemical Health and Safety

Fingerprint Dive into the research topics of 'On global stability of internet congestion control'. Together they form a unique fingerprint.

  • Cite this

    Peet, M., & Lall, S. (2004). On global stability of internet congestion control. In Proceedings of the IEEE Conference on Decision and Control (Vol. 1, pp. 1035-1041)